The Relationship Between TB Disease And HIV?
Good morning, my doctor wants to ask, right now I’m in TB treatment and on my neck there is a swollen lymph node. The doctor says it’s the effect of spots on my lungs, when I was treated at the hospital until my blood was taken to check blood and the doctor said my blood test results were good no why why r nI read a number of articles about the relationship of TB with HIV that I want to ask if a blood check can detect HIV? r nEvery year I do a blood chemistry check due to the demands of therapy work here last month I checked because of gout, is the drug related to gout? r nPlease answer 🙏 r nThank you
Good morning, thanks for the question
HIV sufferers are indeed more vulnerable to TB infection due to a very low immune system. HIV infected people with TB usually have faster disease progression. HIV testing uses strategy III, which uses 3 types of tests, generally with ELISA and confirmed by Western Blot or by testing other antibodies such as rapid tests. Regular chemical and routine checks cannot detect the HIV virus.
In addition, prior to testing for HIV it is necessary to do prior counseling. There are two approaches to testing for HIV:
1. Voluntary Counseling and Testing (KTS-VCT)
2. HIV testing and counseling at the initiative of health workers (TIPK - PITC = Provider-Initiated Testing and Counseling)
TB drugs, namely pyrazinamide and ethambutol, according to the study reportedly affect the levels of uric acid in the blood. Pirazinamid is an agent that holds uric acid in the body strongly. Reportedly as much as 80% of ur urinary output in the kidneys is reduced due to consumption of pyrazinamide, thus causing an increase in blood. Ethambutol is also known to cause a decrease in uric acid output in the kidneys although the effect is not as strong as pyrazinamide.
It is best to do regular control with the doctor who treats you given the many side effects that can be caused by TB drugs so that your condition can be monitored properly.
That's all, hope you can help
Wassalam, Dr. Farah